MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G53172
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue rhino dilator included in the ciaglia blue rhino percutaneous tracheostomy introducer set was able to be advanced over the safety ridge of the white guiding catheter during a placement procedure on a 63-year-old male patient.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person) additional information - phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 08may2024, it was confirmed that the issue occurred with the loading dilator.The dilator was able to advance to the safety ridge on the white guiding catheter without passing over it.A new device was used to complete the procedure.Clarification regarding the nature of the failure with the loading dilator has been requested from the customer.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was clarified that the reported failure mode was difficult advancement of a loading dilator over the white guiding catheter.The size of the loading dilator was not provided.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Further review of the device failure analysis was completed.It was confirmed that the blue rhino dilator advanced over the safety ridge of the white guiding catheter, in addition to the reported failure of difficult advancement of a loading dilator over the white guiding catheter.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the blue rhino dilator included in the ciaglia blue rhino percutaneous tracheostomy introducer set was able to be advanced over the safety ridge of the white guiding catheter during a placement procedure on a 63-year-old male patient.It was also noted the loading dilator was difficult to advance over the white guiding catheter.However, the dilator was able to advance to the safety ridge on the white guiding catheter without passing over it.A new device was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, specifications, and instructions for use (ifu) as well as visual inspection and dimensional verification of the returned product, were conducted during the investigation.Cook received one blue rhino and one white catheter.During tabletop testing it was found that the blue rhino advances over the white catheter¿s safety ridge.The go/no go gauge for the safety ridge was found it to be within specification.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities area in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found a relevant nonconformance that could have contributed to the reported failure mode, in which all the non-conforming devices were scrapped.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_ptisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer], provides the following information applicable to the reported difficulty: "instructions for use tracheostomy procedure 13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2-multi dilator in sterile water or saline.14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.Note: align the proximal end of the guiding catheter at the mark on the proximal portion of the wire guide.This will ensure that the distal end of the guiding catheter is properly positioned back on the wire guide, preventing possible trauma to the posterior tracheal wall during subsequent manipulations.Note: bronchoscopic guidance may also prevent possible trauma to the posterior tracheal wall.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.To properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator is properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.16.Advance and pull back the dilating assembly several times to effectively dilate the tracheal access site.Note: the wire guide must always lead the dilatory and the guiding catheter assembly to prevent possible trauma to the posterior tracheal wall during dilation.Care should be taken to keep the guiding catheter assembly properly aligned with the mark on the proximal portion of the wire guide.This will ensure that the tip of the guiding catheter assembly does not advance beyond the distal tip of the wire guide within the trachea." evidence gathered upon review of the dmr, dhr, ifu and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Upon further review, it was determined that difficult advancement of the loading dilator over the white guiding catheter is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19100363
Report Number1820334-2024-00517
Device Sequence Number20684786
Product Code JOH
UDI-Device Identifier00827002531727
UDI-Public(01)00827002531727(17)260830(10)15635425
Combination Product (Y/N)N
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberG53172
Device Catalogue NumberC-PTIS-100-FLEX-HC-G
Device Lot Number15635425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/08/2024
06/19/2024
09/20/2024
12/16/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/31/2024
06/26/2024
09/24/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight78 KG